Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2011, 7:58 PM CDT for Butler County, Carter County, Wayne County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 19, 2011, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Carter County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 156 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS53 KPAH 200058
SVRPAH
MOC023-035-223-200130-
/O.NEW.KPAH.SV.W.0069.110420T0058Z-110420T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
EASTERN CARTER COUNTY IN SOUTHEAST MISSOURI...
WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 830 PM CDT.
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WILLIAMSVILLE TO HUNTER..AND
MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WILLIAMSVILLE...
ELLSINORE...
GREENVILLE...
WAPPAPELLO LAKE AREA...
HENDRICKSON...
SHOOK...
WAPPAPELLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INDOORS. STAY TUNED
TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY
AND SOUTHEAST MISSOURI.
&&
LAT...LON 3697 9089 3732 9023 3694 9024 3692 9026
3684 9026 3682 9090
TIME...MOT...LOC 0058Z 269DEG 46KT 3701 9051 3684 9078
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
642
WWUS53 KPAH 200118
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CDT TUE APR 19 2011
MOC023-035-223-200130-
/O.CON.KPAH.SV.W.0069.000000T0000Z-110420T0130Z/
WAYNE MO-CARTER MO-BUTLER MO-
818 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN BUTLER...SOUTHEASTERN CARTER AND WAYNE COUNTIES IN
SOUTHEAST MISSOURI...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHOOK TO BRUSH ARBOR...
MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE HENDRICKSON...CASCADE...WAPPAPELLO
LAKE AREA...WAPPAPELLO AND ROMBAUER.
LAT...LON 3682 9080 3698 9069 3732 9023 3694 9024
3692 9026 3684 9026
TIME...MOT...LOC 0118Z 264DEG 30KT 3703 9035 3687 9062
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:22 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 19, 3:22 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE APR 19 2011 .DISCUSSION... ...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF REGION... IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE... ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND BEHIND THE LINE OF STORMS. STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP. THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO RIVER...AND IN SE MO. THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z... THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH THROUGH THE REGION. THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION. ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS... ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON. ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED SEVERE. ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND DRIER HPC/ECMWF SOLUTIONS. EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE. THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE TUESDAY IS MORE LIKELY TO BE ACTIVE. CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING TROUBLE WITH. && .AVIATION... WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40 TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB. IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/MY
Hazardous weather outlook, Apr 19, 6:46 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 646 PM CDT TUE APR 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 646 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM. REFER TO THE WATCH FOR DETAILS. A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT. INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON WIDESPREAD MINOR TO MODERATE RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.
In the hours before
Local storm report, Apr 19, 7:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL VAN BUREN 37.01N 91.01W
04/19/2011 M0.88 INCH CARTER MO TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 19, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST PIEDMONT 37.15N 90.70W
04/19/2011 M66 MPH WAYNE MO AWOS
PIEDMONT AWOS REPORT.
&&
SMITTYLocal storm report, Apr 19, 7:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW PIEDMONT 37.12N 90.74W
04/19/2011 M1.00 INCH WAYNE MO LAW ENFORCEMENT
QUATER SIZE HAIL REPORTED NEAR CLEARWATER LAKE.
&&
SMITTYLocal storm report, Apr 19, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST PIEDMONT 37.15N 90.70W
04/19/2011 M65 MPH WAYNE MO LAW ENFORCEMENT
WIND GUSTS 60 TO 65 MPH. WIDESPREAD TSTM WIND DAMGE
REPORTED THROUGHOUT THE COMMUNITY. TREES SNAPPED. POWER
POLES AND POWER LINES DOWN. NUMEROUS POWER OUTAGES.
&&
SMITTYLocal storm report, Apr 19, 7:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL VAN BUREN 37.01N 91.01W
04/19/2011 M1.00 INCH CARTER MO LAW ENFORCEMENT
&&
DLLLocal storm report, Apr 19, 7:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
04/19/2011 WAYNE MO LAW ENFORCEMENT
TREES DOWN ON WEST SIDE OF COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:19 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 41 min |
| Apr 19, 7:34 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 56 min |
| Apr 19, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard, Wayne | 62 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 27 min |
| Apr 19, 7:49 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 26 min |
| Apr 19, 7:52 PM CDT | Areal Flood Advisory | PAH | Bollinger, Butler, Carter, Perry, Ripley, Wayne | 3 hr |
| Apr 19, 8:02 PM CDT | Tornado Warning | PAH | Perry | 18 min |
| Apr 19, 8:03 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 27 min |
| Apr 19, 8:14 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 31 min |
| Apr 19, 8:21 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 24 min |
| Apr 19, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley, Stoddard, Wayne | 35 min |
| Apr 19, 8:27 PM CDT | Areal Flood Advisory | PAH | Cape Girardeau, Scott, Stoddard | 3 hr |
| Apr 19, 8:34 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 26 min |
| Apr 19, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott, Stoddard | 38 min |
| Apr 19, 9:01 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 44 min |
| Apr 19, 9:13 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Mississippi, Scott, Stoddard | 32 min |
| Apr 19, 9:30 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott, Stoddard | 30 min |
| Apr 19, 9:39 PM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 36 min |
| Apr 19, 9:46 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 59 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 51 min |
| Apr 19, 9:54 PM CDT | Tornado Warning | PAH | Cape Girardeau, Mississippi, Scott | 20 min |
| Apr 19, 9:58 PM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.